# SDR CA110606008

- Difficulty date: June 3, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Engine: Pwa PW121
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LP BLADE DAMAGE.   A VISUAL INSPECTION REVEALED THE FRONT SIDE OF THE LP DISK AND LP BLADE FIR TREE FACES WERE FRETTED AND THE FRONT SIDE OF THE LP DISK AND THE L/E OF THE LP BLADES WERE RIDDLED WITH SMALL IMPACTS (FIGURE 1).  THE T/E OF MULTIPLE LP BLADES HAD IMPACT DAMAGE AND ONE LP BLADE HAD A T/E CRACK RESULTING FROM AN IMPACT (FIG 2). VISUAL INSPECTION OF THE T/E OF THE LP STATOR VANES IN-SITU ALSO REVEALED AN EXTENSIVE AMOUNT OF SMALL IMPACTS AND DEBRIS (FIG 3). THE LP STATOR WAS REMOVED FROM THE ENGINE AND UPON REMOVAL IT WAS DETERMINED SOMETHING WAS LOOSE INSIDE THE BAFFLE. THE BAFFLE WAS DISASSEMBLED REVEALING ALL OF THE RIVETS MATING THE RETAINING PLATE TO THE FRONT PORTION OF THE BAFFLE HAD FAILED.
